Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 113, NWS Fort Worth, TX

October 20, 2018Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Oct 20, 2018, 8:24 AM CDT for Hunt County, Texas. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Oct 20, 2018, 8:24 AM CDT (13:24 UTC)
Expired
Oct 21, 2018, 3:00 AM CDT
In force
19 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

173 
WGUS44 KFWD 201324
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
824 AM CDT Sat Oct 20 2018

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...
  Cowleech Fork Sabine River At Greenville Affecting Hunt County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC231-210123-
/O.NEW.KFWD.FL.W.0113.181020T1324Z-181021T0800Z/
/GNVT2.1.ER.181020T0915Z.181020T1200Z.181020T2000Z.NO/
824 AM CDT Sat Oct 20 2018

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Cowleech Fork Sabine River At Greenville.
* until late tonight...Or until the warning is cancelled.
* At 0745 AM Saturday the stage was 14.73 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to recede and fall below flood 
  stage by Saturday afternoon.
* At 15 feet, caution should be exercised near the river because of 
  minor out of bank flow.

&&
 
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$
1 follow-up statement
588 
WGUS84 KFWD 201852
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
152 PM CDT Sat Oct 20 2018

...The Flood Warning is cancelled for the following areas in Texas...
 
  Cowleech Fork Sabine River At Greenville Affecting Hunt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC231-201922-
/O.CAN.KFWD.FL.W.0113.000000T0000Z-181021T0800Z/
/GNVT2.1.ER.181020T0915Z.181020T1200Z.181020T1553Z.NO/
152 PM CDT Sat Oct 20 2018

The Flood Warning is cancelled for
  The Cowleech Fork Sabine River At Greenville.
* At 1245 PM Saturday the stage was 13.16 feet.
* Flood stage is 14 feet.
* Fell below flood stage at 11 AM Saturday.
* Forecast...The river will continue to fall to near 7 feet by 
  Sunday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 20, 6:58 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 20, 6:58 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
658 AM CDT Sat Oct 20 2018

.AVIATION UPDATE...
An upper ridge will build in from the west today as the shortwave
trough responsible for yesterday's precipitation moves off to the
east. This will keep shower and thunderstorm activity well east
and south of all TAF locations. Meanwhile, shallow moisture and an
inversion in place is resulting in a mix of IFR, LIFR and MVFR
ceilings. Dense fog was a concern a few hours ago and still is at
some of the more rural non-TAF sites. Fortunately, there seems to
be just enough winds reaching the surface to preclude fog
development in both the DFW Metroplex and at KACT.

North winds will increase after sunrise due to boundary layer
mixing, with speeds approaching 15 KT by midday. This will usher
a drier airmass in from the Plains, allowing cigs to mix out.
The result will be VFR conditions from late this morning through
the end of the forecast period.

30

&&

.SHORT TERM... /Issued 305 AM CDT Sat Oct 20 2018/
/Today and Tonight/

Parts of North and Central Texas will have to contend with some
fog this morning. Otherwise, the main headline, after a week of
high rain chances, will be the dry conditions for much of the
area. Temperatures in the 60s and 70s combined with a brisk north
wind will make it feel a bit more like fall across much of the
region (as opposed to winter).

The last vestiges of light rain activity continues to exit the
region this morning as dry air aloft invades from the north per
RAP mesoanalysis and upstream WSR-88D VWPs. Despite the dry air
aloft, saturated soils combined with clearing skies have supported
the development of some radiation fog, especially north of I-20.
Brisk winds aloft (helps to keep the PBL overturned) in
conjunction with some lingering mid/upper level clouds should be
just enough to mitigate widespread dense fog formation across
North and Central Texas. A few locales may still occasionally dip
down below 1/4 mile, but this should be a very isolated
occurrence and so I'll forgo the issuance of a Dense Fog Advisory
at this time. If widespread 1/4 mile visibility develops, an advisory
may be necessary.

A few lingering rain showers will be possible through noon today,
mainly across the Brazos Valley. It's possible, however, that the
airmass is becoming pretty subsident so additional rain even
prior to 18 UTC may be unlikely. With the drier air in place, the
diurnal temperature range will be a bit larger and highs should
top out in the upper 60s to low 70s. 925mb winds will remain
elevated and with the clear and dry conditions, some of this
momentum should be transfered down to the surface. This should
equate to sustained north winds of around 10 to 15 MPH with
perhaps some gusts up to 25 MPH.

Tonight should be quite tranquil and a little chilly for some.
Surface winds should relax as sky conditions continue to improve.
Similar to Saturday morning, winds aloft may hinder the
development of widespread dense fog development and in fact, the 06
UTC HRRR advertises just about unrestricted visibilities across
most of North and Central Texas. We'll need to keep monitor of
this as soils remain wet and may be the overriding factor with
respect to fog development. Overnight low temperatures will likely
fall into the 40s and 50s areawide. Depending on the magnitude of
dry air advection, a few spots dipping into the upper 30s isn't
out of the realm of possibility.

Bain

&&

.LONG TERM... /Issued 305 AM CDT Sat Oct 20 2018/
/Sunday through Next Weekend/

An upper level ridge will work its way east across the Southern
Plains on Sunday while a trough batters the East Coast and an
upper low deepens over California. At the surface, North and
Central Texas will reside on the southwest edge of a dominant
ridge centered over the Mid-Mississippi Valley. The resulting
northeast winds will keep a seasonably cool continental airmass in
place over the area with Sunday afternoon highs in the mid and
upper 60s followed by lows in the 40s. Increasing clouds
associated with a weak upper level disturbance will provide even
cooler conditions on Monday with high temperatures topping out in
the lower and middle 60s. Scattered showers will accompany the
disturbance but will be confined to the southern third of the
forecast area where just enough moisture will be present to
produce precipitation.

The West Coast Low will open up and advance slowly eastward
across the Desert Southwest during the first half of the workweek.
Moisture return will be modest at best ahead of the system,
mainly because the low is progged to dampen fairly rapidly on
Wednesday as it moves into the Southern Plains. With moisture,
lift and instability being so limited, we have sided with the
drier half of guidance regarding precipitation, and Wednesday
POPs have therefore been lowered. There will still be enough cloud
cover and precipitation to keep temperatures on the cool side,
with highs in the upper 50s and lower 60s expected.

Models continue to generate a plume of mid and upper level
moisture streaming in from the Pacific Friday through next
weekend. However, guidance is now agreeing that this moisture
will be shunted southward by the position of a weak positively
tilted trough extending from the Great Lakes to South Texas. The
subsequent placement of the jet stream would carry this moisture
east-northeast across Mexico then along the Gulf Coast, which is
where the storm track and best rain chances will occur. This means
that after the shot of precipitation around mid week, we will
likely return to dry and pleasant weather (barring any unforeseen
pattern changes) for next weekend into early the following week.

30

&&

.AVIATION... /Issued 1138 PM CDT Fri Oct 19 2018/
/06Z TAFs/

Challenges and concerns: Primary concerns will be cigs through
early afternoon Saturday, vsbys at especially DFW airports through
15z, and timing cold FROPA after later Saturday morning.

Currently, subsidence is slowly progressing east across the
airports with -RA/-SHRA remaining to the east of Waco Regional.
Due to lift remaining nearby, cigs continue to vary between low
MVFR BLO FL020 and IFR across DFW airports, with IFR(almost LIFR)
at Waco, but drier air is just off the doorstep.

It is very difficult to ascertain whether to prevail IFR or low
MVFR across the DFW Metro. For now, I will prevail low MVFR
before 12z with TEMPO IFR, before prevailing IFR 12z-15z just in
advance of the cold FROPA. As north winds increase behind the
cold FROPA later Saturday morning, cigs will rise through the MVFR
category, then become becoming VFR and scatter out later Saturday
afternoon as north winds increase to near 15 knots and deeper dry
air entrains into the area.

Waco will likely prevail at IFR, but may see TEMPO MVFR cigs in
the 10z-14z just ahead of the cold FROPA with subsidence
increasing. Similar to DFW area airports, look for Waco to go
quickly into VFR once cold FROPA has occurred before midday and
deeper dry air entraining into the area.

Top-down drying will likely result in areas of BR/FG mainly NW of
DFW airports where temperatures will cool more toward saturation.
Patchy BR in the MVFR category will be forecast at DFW/DAL/GKY
with possible IFR at AFW/FTW through mid morning Saturday. Waco
will see less subsidence and more of a cirrus canopy, thus vsbys
will only be advertised into the MVFR category until cold FROPA
occurs later in the morning.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    70  47  64  48  63 /   5   0   0   0   5
Waco                70  50  67  48  61 /   5   0   0   5  10
Paris               71  42  61  43  61 /   5   0   0   5   5
Denton              69  42  64  46  63 /   5   0   0   0   5
McKinney            69  43  63  45  62 /   5   0   0   0   5
Dallas              70  48  65  49  64 /   5   0   0   0   5
Terrell             71  47  64  46  61 /   5   0   0   5   5
Corsicana           71  50  65  48  62 /   5   0   0   5   5
Temple              69  53  67  49  60 /  10   0   0   0  30
Mineral Wells       70  43  65  47  65 /   5   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

30/24
Hazardous weather outlook, Oct 20, 3:12 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
312 AM CDT Sat Oct 20 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
312 AM CDT Sat Oct 20 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Fog will be possible near and northwest of a Temple to Corsicana to
Canton line. Some fog may result in visibility near or below 1 mile
in spots.

Residual creek, small stream and river flooding is expected to remain
a threat today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated storm chances return on Tuesday and continue through
Wednesday. There will be a renewed threat for additional
flooding...especially on creeks, small streams and rivers.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Bain

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 8:31 PM CDTRiver Flood WarningFWDCollin36 hr
Oct 20, 9:16 AM CDTRiver Flood WarningFWDCollin16 hr
Oct 20, 9:16 AM CDTRiver Flood WarningFWDNavarro35 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.